I Took Mucinex DM — Now My Tinnitus Is Worse

Discussion in 'Support' started by secc, Jun 22, 2019.

    1. secc

      secc Member

      Tinnitus Since:
      1/2018
      Cause of Tinnitus:
      Concerts
      Hi all, I’ve had a horrible cough and that and my tinnitus have made it hard to sleep. I ask the ENT what to take and she said Mucinex. I need a cough suppressant mainly so I took Mucinex DM. I asked the pharmacist if it was safe with my tinnitus. I didn’t want to aggravate it. He looked and said it was fine. Now a few hours later my head is numbish in places and the ringing in my head, which is different from my intermittent pitches in my ear, is much louder.

      I called another pharmacist and he said it might be a rare side effect of the cough suppressant. And that it should go away as the drug clears from my system. I took it 5 hours ago. I’m freaking out. It’s a 12-hour dose.

      Do you think my head ringing and sensations of numbness will calm down? Has anyone else been alright after this issue?
       
    2. annV
      Fine

      annV Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      unknown - possibly hereditary
      You took it 5 hours ago and the dose lasts 12 hours. The pharmacist said your ringing will subside when the drug is off your system.

      Can you wait a day and see? It will probably be fine. Report back how it goes!!!
       
      • Like Like x 1
    3. sakrt
      No Mood

      sakrt Member

      Location:
      Og.
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Specific issues
      Regular Mucinex would be better than the DM version. Suppressants are not good.
       
    4. AUTHOR
      AUTHOR
      secc

      secc Member

      Tinnitus Since:
      1/2018
      Cause of Tinnitus:
      Concerts
      It’s still going strong this morning, this laser like buzz sound in my head. Talked to a pharmacist again, he said by the end of today/tomorrow it should be completely out of my system and it is not an ototoxic drug. Kids that report tinnitus take extremely high amounts. It’s just hard to trust. The American Tinnitus Association doesn’t have it listed as ototoxic, also says the list can’t be absolutely final. With that said this is rather common drug. I don’t know. I didn’t sleep all night. I know that doesn’t help.

      Has anyone else had an experience like this?
       
      • Hug Hug x 1

Share This Page

Loading...